Help! I just took an imitrex for the first time and it made my migraine instantly worse, it also feels like my throat has a soft ball in it, and my tongue feels numb. I also feel VERY drowsy. Normal, Allergic reaction, Whats going on?

41 Answers

hellish_wave
Answered 1 year ago    reply

That can be anaphylactic shock. Go to the ER in case your throats closes NOW! If you have an epi pen you should use it.


TamekaHawthorne
Answered 1 year ago    reply

Call 911!


sweltering.shelton
Answered 1 year ago    reply

Not a normal or positive reaction. It works for me 95% of the time.


RSvetlana
Answered 1 year ago    reply

Call your pharmacist. They'll help you since they know these drugs the best.


JObrien74
Answered 1 year ago    reply

GO TO THE EMERENCY ROOM NOW!


Belva_Copeland
Answered 1 year ago    reply

911 or ER


JObrien74
Answered 1 year ago    reply

That is an anaphylaxic reaction! Do not down play it and "wait" it out. I have allergies to many meds and this is one of the reactions I have had. Had to get an epi shot tp keep from being put on a ventilator.


Belva_Copeland
Answered 1 year ago    reply

Take liquid Benadryl if you don't have an epi pen.
Please keep us posted. Sending positive vibes your way.


kisselproud
Answered 1 year ago    reply

Call 911 ASAP and keep us posted. Looks like an allergy. Sending you lots of courage.


ribeiro_95
Answered 1 year ago    reply

I had this experience with a triptan. Eventually I could not breathe. Took an ambulance to ER. Dial 911.


anchoredbikini
Answered 1 year ago    reply

Get you butt to an ER NOW !


Hsu.offended
Answered 1 year ago    reply

Call your Pharmacist, see what they say


rank_rosette54
Answered 1 year ago    reply

Monique Larson, are you ok? Did you call 911 or the ER yet?


rank_rosette54
Answered 1 year ago    reply

I know you're in a lot of pain with the migraine and having bad effects from the medication; I really hope you've contacted emergency services and let us know how you are when you're able to.


michaela.talkative
Answered 1 year ago    reply

Serious allergic reaction!


higdonm
Answered 1 year ago    reply

I've called my doctor and they said to come in my coworker has agreed to drive me!


higdonm
Answered 1 year ago    reply

Thank you for all of your concerns your really amazing people!


AngeliaNoonan67
Answered 1 year ago    reply

Please call 911. This is a life-threatening situation. Please let us know how you're doing once you have been stabilized. I am sending you hugs and positive energy from the East Coast.

rank_rosette54
Answered 1 year ago    reply

She's on her way to the doctor.

AngeliaNoonan67
Answered 1 year ago    reply

As in the emergency room? Can you please keep us posted?


Mariko_L
Answered 1 year ago    reply

Please let us know what they say. I have a severe reaction to triptans as well.


colstonamina
Answered 1 year ago    reply

Call 911 or go to ER now!


louvenia.a
Answered 1 year ago    reply

Call 911!- ER ASAP! This is not how it's supposed to do. I take imitrex, ER NOW,


HaberLavone
Answered 1 year ago    reply

Obviously don't take any chances. (and I am an allergy nurse) but I will say the first time I took it years ago when it came out, that is exactly how I felt. I tried to sleep and wait, and while I had chest tightness and similar symptoms the migraine did go away. So hope it does help and you feel better. Once they see you of course! good luck!

Zucker_cautious
Answered 1 year ago    reply

Yes, chest tightening and drowsiness are common side effects, especially with higher dose. However, sounds like her throat might be swelling. allergic reaction possibly. Hard to say over the internet.

HaberLavone
Answered 1 year ago

This comment is awaiting moderation

Zucker_cautious
Answered 1 year ago    reply

lavone exactly


DubeKathryn
Answered 1 year ago    reply

Allergic reaction, Honey. I have a similar one.


higdonm
Answered 1 year ago    reply

The doctor said that it is an increase in serotonin that some people get after taking imitrex! I'm not having anaphylactic shock! They actually didn't give me anything they just said take it easy and I'll be just fine! Susanne you were right!

Mariko_L
Answered 1 year ago    reply

I didnt go to er when it happened to me but thought I was gonna die and got yelled at cause I didnt take a second dose after the first didnt help. New dr did however tell me not to take it anymore

Susanne.Luster
Answered 1 year ago    reply

Glad you're ok!

michaela.talkative
Answered 1 year ago    reply

Glad you are ok. I don't think I'd take any more of it after a reaction like that.

higdonm
Answered 1 year ago    reply

The doctor did say not to take it anymore!

Zucker_cautious
Answered 1 year ago    reply

Was it a larger dose? I get some side effects with 100 but none with 50.

higdonm
Answered 1 year ago    reply

Rosemary it was 100 mg maybe that might help

Mariko_L
Answered 1 year ago    reply

Monique I was on the lowest dose but it effected my heart and all

Zucker_cautious
Answered 1 year ago    reply

Monique ask him/her. In most studies, 50 mg is almost as effective as 100 mg. so close that I usually start with 50mg since my ins only covers 9 tablets.

general_Tegan
Answered 1 year ago    reply

I never take more than 50 either, honestly the side effects are too much at 100 but at 50 it's doable and fixes my migraine. get a pill cutter! good luck!

Bly_Glayds
Answered 1 year ago    reply

Glad all is well and you are alright Monique!


JanettaBerryman
Answered 1 year ago    reply

Glad you are ok that's super scary


Ghislaine
Answered 1 year ago    reply

The few times that I took Immitrex , I immediately felt a hot sensation go to the Shelton of my head/neck and the pain got soooo much worse. I hate immitrex!


related questions